Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


split nails
Jan 26, 2012

I started truvada about 6 months ago and in the last 3 months i noticed my toe nails are not growing as fast if at all and they seem to be lifting away from the skin also both the nail on my big toe split I have never sen anything like this and have been on treatment for 13 years

Response from Dr. Henry

Interesting situation. If has not been at all common for there to be significant nail problems from Truvada (due possibly to emtricitabine less often tenofovir)6 months after starting the drug (<< 1-5%). There are occasionally skin/nail problems but not common in clinical trials. I have used Truvada is hundreds of patients and have not seen a case of nails coming off within 6 months due to the Truvada (ofter conditions such as fungal nail infection can cause that-recommend dermatology assessment to make precise diagnosis). If any reader has experienced a nail problem as described here please post your experience. KH



Previous
TB while taking atripla
Next
Re: TB while on atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement